MAUDE Adverse Event Report: ARTHREX, INC. SPEAR,TRCR 2.8MM FASTAK II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SPEAR,TRCR 2.8MM FASTAK II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SPEAR,TRCR 2.8MM FASTAK II
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during posterior stabilization surgery the 3mm shaver drill got stuck inside the drill guide when drilling into bone and breaks the shaver drill handpiece connector.Originally swapped the shaver drill but the guide damaged this drill also.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint not confirmed.Upon visual inspection, no problems were noted with the device.Upon functional testing, the included obturator and trocar were inserted as well as a suturetak.No device caught within the spear.

Brand Name
SPEAR,TRCR 2.8MM FASTAK II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14194550
Report Number1220246-2022-04804
Device Sequence Number14763722
Product Code LXH
UDI-Device Identifier00888867024304
UDI-Public00888867024304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEAR,TRCR 2.8MM FASTAK II
Device Catalogue NumberAR-1949
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown